Friday, December 2, 2022
HomeCaffeineDoes All Excedrin Have Caffeine

Does All Excedrin Have Caffeine

Before Taking This Medicine

Excedrin, Extra Strength Review

Do not give Excedrin to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

You should not use Excedrin if you are allergic to acetaminophen , aspirin, caffeine, or any NSAIDs .

Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking Excedrin.

Ask a doctor or pharmacist if it is safe for you to take Excedrin if you have other medical conditions, especially:

  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day

  • asthma or seasonal allergies

  • if you use medicine to treat glaucoma or prevent blood clots.

If you take Excedrin to treat headache pain, seek medical attention if you have:

  • a headache so bad you have to lie down

  • a headache that causes vomiting

  • what feels like the worst headache you’ve ever had

  • a headache that seems different from your usual headaches

  • a headache every day

  • a headache after coughing, bending, exercising, or head injury

  • if you have never had migraines diagnosed by a doctor or

  • if you are having your first headache after age 50.

Aspirin may be harmful to an unborn baby’s heart, and may also reduce birth weight or have other dangerous effects. Tell your doctor if you are pregnant or plan to become pregnant while you are taking Excedrin.

What Are Excedrinextra Strengthsingredients

The active ingredients in ExcedrinExtra Strength are acetaminophen, aspirin and caffeine. Acetaminophen acts asa pain reliever and fever reducer. Aspirin helps reduce pain, inflammation, and swelling. Caffeine increases the effectiveness and enhances the pain-relieving function of analgesics such as aspirin and acetaminophen.

Learning More About Headaches:

If you would like to learn more about the dos and dont of headache treatment we highly recommend a recent one-hour interview we did with Jennifer S. Kriegler, MD, titled What are the Best Treatments for Headaches?

Dr. Kriegler is director of the Headache Medicine Fellowship at the Cleveland Clinic. She is part of the Center for Neurological Restoration and the Headache Section of the Neurological Institute in the Department of Neurology of the Cleveland Clinic. , but only for another week.

You May Like: Does Diet Root Beer Have Caffeine

Excedrin Serious Side Effects

Get emergency medical help if you have any of these signs of an allergic reaction to Excedrin: hives difficulty breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking Excedrin and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using Excedrin and call your doctor at once if you have:

  • severe anxiety, agitation, confusion, panic
  • easy bruising or bleeding
  • a light-headed feeling, like you might pass out
  • if you feel very thirsty or hot, are unable to urinate, and have heavy sweating or hot and dry skin
  • symptoms of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • high potassiumslow heart rate, weak pulse, muscle weakness, tingly feeling or
  • liver problemsnausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice .

Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

Other side effects of Exedrin

  • Belly pain or heartburn.
  • Upset stomach.

What Migraine Sufferers Need To Know About Excedrin As Production Is Halted

Excedrin Migraine Pain Reliever/Pain Reliever Aid Coated ...

Managing your migraines just got a little harder. GlaxoSmithKline is temporarily halting the production and distribution of two popular migraine-relieving products: Excedrin Extra Strength and Excedrin Migraine.

The move to temporarily pull both drugs stems from inconsistencies with the ingredients, which are acetaminophen, aspirin and caffeine.

In a statement provided to Yahoo Lifestyle, GlaxoSmithKline said: Patient safety and product quality are our utmost priorities at GSK. Through routine quality control and assurance measures, we discovered inconsistencies in how we transfer and weigh ingredients for Excedrin Extra Strength Caplets and Geltabs and Excedrin Migraine Caplets and Geltabs. Based on the available data, GSK believes that the product does not pose a safety risk to consumers. However, as a precautionary measure, GSK Consumer Healthcare voluntarily implemented a temporary discontinuation of production and distribution.

The statement continued: This is a short term issue for which we expect production to begin again shortly. In the meantime, other Excedrin products are available along with other pain-relieving drugs, but dosages may differ. Consumers should consult their pharmacist for the most suitable alternative product.

So what should migraine and headache sufferers do in the meantime?

Read more from Yahoo Lifestyle:

Recommended Reading: How Wide Should My Coffee Table Be

Why You Should Avoid Some Cough Syrups If You Think Youve Got The Coronavirus

  • Copy Link URLCopied!
  • Print

Coughing is one of the hallmark symptoms of being infected with the novel coronavirus. So its no surprise that many are swigging dextromethorphan, a workhorse cough suppressant, to calm those bone-rattling expulsions of germs and air.

It may be doing them more harm than good, new research suggests.

As part of an ambitious project to identify drugs that could be repurposed to treat COVID-19, an international team of scientists reported Thursday they had happened upon a surprising finding: A common active ingredient in dozens of over-the-counter cough syrups, capsules and lozenges appeared to boost replication of the SARS-CoV-2 virus when tested under laboratory conditions.

Thats a long way from concluding that cough medicines containing dextromethorphan will worsen the condition of people infected with the new coronavirus, or that it will make frightening outcomes more likely. But the researchers said the findings are concerning enough for them to advise cough sufferers who might be infected with coronavirus to avoid these medications.

Given that cough suppressants are likely to be widely used by people with coronavirus infections whether theyve got an official diagnosis or not the researchers called for more research on dextromethorphans safety.

Get our free Coronavirus Today newsletter

Sign up for the latest news, best stories and what they mean for you, plus answers to your questions.

Recommended Reading: Caffeine In Snapple Peach Tea

Why Does Excedrin Always Seem To Cure My Moody Depression

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

Recommended Reading: Folgers Instant Decaf Coffee Caffeine Content

Does Decaffeinated Coffee Contain Caffeine

Despite the name, decaffeinated coffee still contains trace amounts of caffeine that may result in side effects if you’re sensitive to caffeine. While the exact amount may vary depending on the brand and the strength of the brew, you can expect to find around 5 milligrams of caffeine in an 8-ounce cup of decaf coffee.

For comparison, an 8-ounce cup of regular coffee contains 95 milligrams , and one ounce of espresso contains 63 milligrams of caffeine. Black tea can also contain 48 milligrams of caffeine per 8 ounces, so if you’re looking for a calming drink before bed, you may want to reach for a caffeine-free herbal tea instead.

What Drugs And Food Should I Avoid While Taking Acetaminophen And Caffeine

Caffeine!

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

Recommended Reading: Mr Coffee Cleaning Light

What Should I Watch For While Using This Medicine

Tell your doctor or health care professional if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. If you are treating a fever, check with your doctor if the fever that lasts for more than 3 days.

Do not take Tylenol or medicines that have acetaminophen with this medicine. Too much acetaminophen can be very dangerous. Always read medicine labels carefully.

Report any possible overdose to your doctor or health care professional right away, even if there are no symptoms. The effects of extra doses may not be seen for many days.

This medicine can irritate your stomach or cause bleeding problems. Do not smoke cigarettes or drink alcohol. Do not lie down for 30 minutes after taking this medicine to prevent irritation to your throat.

If you are scheduled for any medical or dental procedure, tell your healthcare provider that you are taking this medicine. You may need to stop taking this medicine before the procedure.

Do not take this medicine close to bedtime. It may prevent you from sleeping.

This medicine may be used to treat migraines. If you take migraine medicines for 10 or more days a month, your migraines may get worse. Keep a diary of headache days and medicine use. Contact your healthcare professional if your migraine attacks occur more frequently.

Harmful Interactions: Mixing Alcohol With Medicines

cansafeyoutakingZoloftSertralineExcedrinTakingcanyoucanyouside effectssertralineZolofttakingtaketogethersafeside effectsCantakecanyouSafeSertralineCan You Take ZoloftTogether

Send us an This email address is being protected from spambots. You need JavaScript enabled to view it. or give us a call at 728-5146

  • 701 Brickell Avenue, Suite 1550 Miami, Florida 33131.
  • 728-5146

Read Also: Community Coffee Coupon Codes

Kinds Of Hot Tea At Starbucks

Starbucks has several kinds of hot tea such as black tea, green tea, herbal tea, chai and matcha. All brewed tea is made from individually packaged Teavana tea sachets filled with loose leaf blends. Furthermore, all Starbucks tea contains caffeine except for the herbal blends.

Black Tea

As you can see, Starbucks has tea blends to suit all tastes and caffeine levels.

If youre interested in the exact amount of caffeine for each tea, be sure and check out this Quick Guide to Starbucks Caffeine-free Tea Drinks.

How To Take Excedrin

Excedrin Tension Headache

Use Excedrin exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.

Take with food or milk if the medicine upsets your stomach.

Overuse of migraine headache medicine can make headaches worse. Tell your doctor if this medicine seems to stop working as well.

This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.

If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.

Store at room temperature away from moisture and heat.

Since acetaminophen, aspirin, and caffeine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

Also Check: Decaffeinated Coffee Swiss Water Process Brands

Whats The Difference Between Excedrin Extra Strength And Excedrin Migraine

and Excedrin Migraine contain the same strengths of the same ingredients. However, their labeling is different. Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps. Adults and children over 12 years old are able to take 2 tablets every 6 hours, with a maximum of 8 tablets in 24 hours.

Excedrin Migraine, on the other hand, is FDA-approved for migraine relief, and adults 18 years and older are able to take a maximum of 2 tablets in 24 hours.

Should I Avoid Foods With Caffeine

If you are sensitive to caffeine or if you struggle with insomnia, it’s helpful to have some knowledge of which substances to avoid. To be on the safe side, try to steer clear of caffeine within four to six hours of bedtime. Children, older adults , pregnant women , and other vulnerable populations should take extra care when consuming caffeine.

For most people, a few pieces of chocolate or a pain reliever arenât likely to contain enough caffeine to significantly affect sleep quality. That said, following a mindful diet can help you sleep better and may even help you avoid bad dreams.

  • 1.Accessed on February 26, 2021.
  • 2.Accessed on February 26, 2021.
  • 3.Accessed on February 26, 2021.
  • 4.Accessed on February 26, 2021.
  • 5.Accessed on March 1, 2021.
  • 6.Accessed on March 8, 2021.
  • 7.Accessed on February 26, 2021.
  • 8.Accessed on February 26, 2021.
  • 9.Accessed on February 26, 2021.
  • 10.Accessed on February 26, 2021.
  • Read Also: Does Bones Coffee Have Calories

    Why Does Excedrin Migraine Provide An Energy Boost Euphoric Mood Lift And Control Frequency Of Bathroom Trips I Would Like Assistance Finding A Substitute For Excedrin Migraine My Doctors Dont Know Why Excedrin Migraine Works This Way For Me I Joined

    Why does Excedrin Migraine provide an energy boost, euphoric mood lift and control frequency of bathroom trips? I would like assistance finding a substitute for Excedrin Migraine, my doctors dont know why Excedrin Migraine works this way for me, I joined this forum hoping a chemist could help. I discovered unexpected benefits from taking it and, remarkably, it helps me function and temporarily manage Crohns symptoms and chronic fatigue. Its my wonder drug, but due to the side effects of acetaminophene, I dont use Excedrin Migraine too often and would love to find a substitute. Perhaps other people can benefit too. I started using it many years ago for migraines and was delighted to discover additional benefits. I currently dont use or need any prescribed medications and follow a healthy lifestyle that includes exercise, walking, diet, caring communities, etc. As a young adult, I suffered from Crohns Disease for 13 years, but healed myself naturally after years of steroids and pain killers. The disease left scar tissue with symptoms that I manage. Dont know why, but for about 4 hours after taking Excedrin Migraine, I dont need to use the bathroom. Ive been managing chronic fatigue most of my adult life and Excedrin Migraine lifts my mood and gives me an amazing energy boost for about 4 hours. Thank you, Ruth Katz, Morning Walk Studio.

    What Should I Avoid

    Caffeine and Adenosine Receptors

    Avoid drinking alcohol while you are taking Excedrin. Alcohol may increase your risk of stomach bleeding while taking aspirin, or liver damage while taking acetaminophen.

    Ask a doctor or pharmacist before using any other cough, cold, allergy, pain, menstrual symptom, or fever medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Aspirin and caffeine are also contained in many combination medicines. Check the label to see if a medicine contains acetaminophen, APAP, aspirin, or caffeine.

    Avoid taking another NSAID such as aspirin, ibuprofen , naproxen , celecoxib, diclofenac, indomethacin, meloxicam, and others.

    Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

    Read Also: Coffee Table Height Rules

    How To Use Excedrin Extra Strength

    See also Warning section.

    If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

    Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.

    The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.

    If you are taking this drug as needed , remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.

    Consult your doctor if your condition persists or worsens .

    What About The Other Formulas Of Excedrin

    Excedrin® Tension Headache contains acetaminophen and caffeine, and relieves pain in the neck and shoulders associated with tension headaches.7Excedrin® PM Headache contains both painkillers but, of course, leaves out the caffeine .8 It relieves headaches along with the minor aches and pains caused by sleeplessness.

    Recommended Reading: Does Diet Root Beer Have Caffeine

    Is There Excedrin Without Caffeine

    ExcedrinExcedrinnoncaffeinenon

    . Similarly, it is asked, does all Excedrin have caffeine?

    Each caplet of Excedrin Extra Strength PainReliever contains 250 milligrams of acetaminophen, 250 mg ofaspirin, and 65 mg of caffeine.

    Beside above, why does Excedrin have caffeine in it? In Excedrin Migraine, caffeine works tonarrow blood vessels in your brain. This decreases the amount ofblood that can flow through the blood vessels at one time. Thisaction helps combat headaches, which happen when blood vesselswiden. Caffeine also helps relieve a headache if it’s causedby caffeine withdrawal.

    One may also ask, is there aspirin without caffeine?

    Aspirin is not appropriate for everyone, so besure to talk to your doctor before you begin an aspirinregimen. Does Bayer®Aspirin containcaffeine, and if so how much? Bayer® Back& Body contains 32.5mg caffeine in each pill. Noother Bayer®Aspirin products containcaffeine.

    How much caffeine is in Excedrin vs Coffee?

    Unfortunately, it’s not quite as simple as drinkingcoffee while taking a pain reliever. A standard cup ofcoffee may have as much as 134 mg of caffeine,but the concentration of the stimulant makes a big difference inhow effective it is for headache relief.

    RELATED ARTICLES

    Most Popular